ArticleWorld journal of clinical cases2022
Hepatic sinusoidal obstruction syndrome induced by tacrolimus following liver transplantation: Three case reports.
Article in World journal of clinical cases, 2022. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 3 papers.
What it found
Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.
The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.
The trial behind it
Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.
Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.
Who cites it
3 citing papers in PubMed, 11 citations in OpenAlex.
- Tacrolimus-Associated Adverse Effects After Liver Transplantation: A Narrative Review.Journal of clinical medicine · 2026Review
- Diagnostic value of ultrasonography for post-liver transplant hepatic vein complications.World journal of transplantation · 2025Review
- Drug-induced hepatic sinusoidal obstruction syndrome: current advances and future perspectives.Archives of toxicology · 2025Review
Corrections and comments
PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.
Authors and funding
4 authors at 3 institutions in 1 country.
Funding
No grant is acknowledged in the PubMed record.
Abstract
backgroundHepatic sinusoidal obstruction syndrome (HSOS) is a rare complication in solid organ transplant recipients, especially in liver transplantation recipients. However, the consequences of HSOS occurrence are pernicious, which could result in severe liver or renal failure, and even death. In addition to previously reported azathioprine and acute rejection, tacrolimus is also considered as one predisposing factor to induce HSOS after liver transplantation, although the underlying mechanism remains unclear. CASE SUMMARY: In this study, we reported three cases of tacrolimus-related HSOS after liver transplantation. The diagnosis of HSOS was firstly based on the typical symptoms including ascites, painful hepatomegaly and jaundice. Furthermore, the features of patchy enhancement on portal vein and delayed phase of abdominal enhanced computed tomography were suspected of HSOS and ultimately confirmed by liver biopsy and histological examination in two patients. A significant decrease in ascites and remission of clinical symptoms of abdominal distention and pain were observed after withdrawal of tacrolimus.
conclusionTacrolimus-induced HSOS is a scarce but severe complication after liver transplantation. It lacks specific symptoms and diagnostic criteria. Timely diagnosis of HSOS is based on clinical symptoms, radiological and histological examinations. Discontinuation of tacrolimus is the only effective treatment. Transplantation physicians should be aware of this rare complication potentially induced by tacrolimus.
Indexed as
Identifiers
What OpenQuestion holds
Registered trials
Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.